Alert archive / Texas / River Flood Warnings in 2014
River Flood Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jul 18, 2014, 9:36 AM CDT for Presidio County, Texas. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2014, 9:36 AM CDT (14:36 UTC)
- Expired
- Jul 19, 2014, 9:42 AM CDT
- In force
- 24 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
627
WGUS44 KMAF 181436
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
936 AM CDT FRI JUL 18 2014
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Thunderstorms developed overnight in the immediate vicinity of
Presidio, just upstream of the city. As a result, the Rio Grande is
elevated in and around Presidio this morning, with the Rio Grande in
minor flood just upstream of Presidio. This is expected to be only
temporary, and will recede quickly by this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
This will be the last statement for this event, unless further
flooding occurs.
&&
TXC377-190345-
/O.NEW.KMAF.FL.W.0002.140718T1436Z-140719T0345Z/
/PIOT2.1.ER.140718T1401Z.140718T1415Z.140718T1545Z.NO/
936 AM CDT FRI JUL 18 2014
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande above Presidio 6WNW.
* until this evening, or until the warning is cancelled.
* At 9AM Friday the stage was 9.3 feet (2.8 meters).
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.1 feet (2.8 meters) on
Jul 11 2012.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Presidio 6WNW 6.0 9.0 9.3 Fri 9 AM 8.6 5.2 4.2 3.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Presidio 6WNW 1.8 2.7 2.8 Fri 9 AM 2.6 1.6 1.3 1.2
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$2 follow-up statements
772
WGUS84 KMAF 190156
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
856 PM CDT FRI JUL 18 2014
...The Flood Warning continues for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
.Thunderstorms developed late this afternoon northwest of Presidio.
Additional rainfall has resulted in the continuation of the Flood
Warning which is now in effect until Saturday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued Saturday morning.
&&
TXC377-191756-
/O.EXT.KMAF.FL.W.0002.000000T0000Z-140719T2327Z/
/PIOT2.1.ER.140718T1401Z.140719T0600Z.140719T1127Z.NO/
856 PM CDT FRI JUL 18 2014
...Flood Warning extended until Saturday morning...The Flood Warning
continues for
the Rio Grande above Presidio 6WNW.
* until Saturday morning, or until the warning is cancelled.
* At 8PM Friday the stage was 9.3 feet (2.8 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue rising to near 11.0 feet (3.4
meters) by after midnight tomorrow. The river will fall below
flood stage tomorrow morning.
* Impact...At 12.0 feet (3.7 meters), water reaches the base of the
levees.
This crest compares to a previous crest of 10.1 feet (3.1 meters) on
Sep 20 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sun Mon Tue
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 9.3 Fri 8 PM 5.1 5.1 5.0 4.9
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sun Mon Tue
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 2.8 Fri 8 PM 1.6 1.6 1.5 1.5
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$371
WGUS84 KMAF 191442
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
942 AM CDT SAT JUL 19 2014
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-191512-
/O.CAN.KMAF.FL.W.0002.000000T0000Z-140719T2327Z/
/PIOT2.1.ER.140718T1401Z.140719T0715Z.140719T1004Z.NO/
942 AM CDT SAT JUL 19 2014
The Flood Warning is cancelled for
the Rio Grande above Presidio 6WNW.
* At 9AM Saturday the stage was 7 feet (2.1 meters).
* Fell below flood stage at 5:04 AM Saturday.
* Flood stage is 9 feet (2.7 meters).
* Forecast...The river will continue to fall to 4.9 feet (1.5 meters)
by tomorrow morning.
* Impact...At 7 feet (2.1 meters), the flood plain between the
levees begins to flood. No damage is expected.
This crest compares to a previous crest of 9.3 feet (2.8 meters) on
Jul 19 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 7.0 Sat 9 AM 4.9 4.6 4.3 4.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 2.1 Sat 9 AM 1.5 1.4 1.3 1.3
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 18, 6:07 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 18, 6:07 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 607 AM CDT Fri Jul 18 2014 .DISCUSSION... The latest Aviation Discussion is included below. && .AVIATION... MVFR ceilings have developed over portions of the area this morning, the viewing of which on satellite imagery is being obstructed by more extensive mid and high clouds. Have included MVFR ceilings at all area TAF sites, in addition to temporary IFR ceilings near 1 kft until the 18/15Z to 18/18Z timeframe when they begin to lift. Fog development is not favored considering the extensive cloud cover so will not include at any TAF sites. Expect VFR conditions this afternoon and tonight. 67 && .PREV DISCUSSION... /ISSUED 405 AM CDT Fri Jul 18 2014/ The cold front has pushed all the way to the Rio Grande this morning aided by widespread convection across the area yesterday. We are looking at a pretty nice day for mid July with high temperatures 5-10 degrees below average. Low level moisture along with easterly upslope flow should allow for convection to fire this afternoon in the higher terrain of the Davis and Guadalupe Mtns. The upper ridge begins to build in from the west Saturday with warming temperatures and diminishing precip chances. Saturday will not be all that bad yet with highs near normal, but by Sunday into Monday the upper ridge becomes more established centering itself over eastern NM. This will send most locations into the triple digits with areas along the Rio Grande possibly needing a Heat Advisory early next week. It appears that enough moisture will be around for a few isolated storms each afternoon in the Davis Mtns through about midweek before drier air invades from the east. Have also kept isolated PoPs for Saturday afternoon across SE NM as a weak upper disturbance moves south over the area. Otherwise, expect dry and hot conditions next week as the upper high stays in control of our weather. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 87 69 95 73 / 10 10 10 10 BIG SPRING TX 86 73 96 75 / 10 10 10 10 CARLSBAD NM 91 71 99 72 / 10 10 20 20 DRYDEN TX 93 76 98 78 / 10 10 10 10 FORT STOCKTON TX 90 73 96 74 / 10 10 10 10 GUADALUPE PASS TX 85 68 92 69 / 20 20 20 20 HOBBS NM 87 68 94 70 / 10 10 20 20 MARFA TX 85 61 90 62 / 30 30 20 20 MIDLAND INTL AIRPORT TX 87 71 95 73 / 10 10 10 10 ODESSA TX 88 72 96 74 / 10 10 10 10 WINK TX 93 74 100 76 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/29
Hazardous weather outlook, Jul 18, 3:29 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 329 AM CDT FRI JUL 18 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-190830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 329 AM CDT FRI JUL 18 2014 /229 AM MDT FRI JUL 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS OVER 45 MPH AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS THAT DEVELOP TODAY AND TONIGHT, MAINLY IN AND NEAR THE DAVIS MOUNTAINS. FREQUENT LIGHTNING STRIKES COULD ALSO OCCUR WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:18 PM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 3 hr |
| Jul 17, 10:19 PM CDT | Special Weather Statement | MAF | Culberson | 26 min |
| Jul 18, 6:41 PM CDT | Special Weather Statement | MAF | Presidio | 34 min |
Nearby
River Flood Warnings in Texas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.